Teenage mum who died after childbirth at St Richard's Hospital may have had adverse reaction to medication, inquest hears

Medical experts have said a teenage mum who died after giving birth at St Richard's Hospital most likely had an adverse reaction to medication.

Teegan and her mother
Teegan and her mother

It comes as the events surrounding the death of Teegan Barnard were investigated as part of an inquest expecting to last four days.

An inquest heard the 17-year-old, who suffered a cardiac arrest around two hours after delivering her baby boy at St Richard’s Hospital in 2019, is thought likely to have had an 'adverse reaction' to the drug Carboprost.

Sign up to our daily SussexWorld Today newsletter

Professor Robert said it was ‘more rather than less likely’ that Teegan’s state was adversely affected by the use of the drug and explained: “By and large most people respond in the same way to drugs, but there are some people who have adverse responses to particular drugs."

READ MORE: Teenage mother who died during childbirth at St Richard's Hospital 'could have been given induced labour' inquest hears

The inquest heard Teegan suffered from a bronchospasm, when the airways go into spasm and contract, and that being administered Carboprost was 'probably' the catalyst.

However the professor said that he could not say if this is what directly led to Teegan's death.

Inquest has previously heard the ‘small’ teenager from Havant suffered a ‘major’ bleed giving birth to her baby Parker, who weighed 9lbs 2oz, losing almost four litres of blood.

As a result of the bleed, Teegan was starved of oxygen and suffered a severe brain injury and later died on October 7, 2019.

The inquest continues.